# SDR 2005FA0000424

- Difficulty date: December 17, 2004
- Submitted: March 25, 2005
- Operation: General aviation
- Aircraft: PKMAU
- Make and model: Cessna U206G
- Aircraft serial: U20606365
- Aircraft time: 6,973 hours
- Engine: Cont TSIO520M
- System (JASC): 8011 · Engine Starter
- Part: Contactor
- Part number: S24432
- Condition: Failed
- Location: Starter
- Part time: 23 hours
- Component: Starter
- Component part number: 655566F24V
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

STARTER CONTACTOR DID NOT DISENGAGE AFTER ENGINE START.  RESULTED IN STARTER FAILURE.  SITUATION DID NOT BECOME APPARENT UNTIL  AFTER TAKEOFF.  STARTER ENGAGED WARNING LIGHT INSTALLED BUT DID NOT INDICATE CLEARLY UNTIL AFTER TAKEOFF.  BECAUSE AT HIGH POWER SETTINGS ALTERNATOR PRODUCED MAXIMUM PWR & AT HIGH SPEED STARTER MOTOR WOULD DRAW FEWER AMPS THAN AT LOW SPEED, ALLOWING BUSS VOLTAGE TO RISE AND ILLUMINATE THE LAMP BRIGHTER.  MFG HAS BEGUN SUPPLYING COMPACT, LIGHTWEIGHT STARTER ON NEW ENGINES.  ENGINE INSTALLED 23.7 HOUR PRIOR.  INVESTIGATION INDICATES LIGHTWEIGHT STARTERS HAVE A HIGH CURRENT DRAW THAN LARGER STARTER.  SUSPECT MFG CONTACTOR CANNOT HANDLE LOAD.  REMOVED AND REPLACED STARTER CONTACTORS. (K)
